Alert archive / Illinois / Ice Storm Warnings in 2007

Ice Storm Warning 2, NWS Lincoln, IL

February 24, 200715 counties in Illinois

NWS Lincoln, IL issued this ice storm warning at Feb 24, 2007, 12:05 PM CST for 15 counties in Illinois. It was in force for 12 hr. 31 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2007, 12:05 PM CST (18:05 UTC)
Expired
Feb 24, 2007, 11:48 PM CST
In force
12 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 36 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 12:45 PM CSTFREEZING RAIN 0.153 Sw Peoria, ILOFFICIAL REPORT FOR PEORIA
Feb 24, 12:53 PM CSTSLEET 0.11 S De Land, ILSLEET FELL IN THE LAST HALF HOUR...REPORT FROM SIGNIFICANT WEATHER OBSERVER PROGRAM
Feb 24, 1:20 PM CSTSLEET 0.2Lane, IL0.2 INCHES OF SLEET ON SIDEWALKS...REPORT FROM SIGNIFICANT WEATHER OBSERVER PROGRAM.
Feb 24, 2:00 PM CSTFREEZING RAIN 0.1Germantown Hills, ILCOOP OBSERVER REPORTED A TENTH OF AN INCH OF ICE IN THE PAST HOUR. ROADS ARE BECOMING COVERED WITH SLUSHY ICE BETWEEN METAMORA AND GERMANTOWN HILLS.
Feb 24, 2:05 PM CSTFREEZING RAIN 0.25Altona, ILCOOP OBASERVER MEASURED A QUARTER OF AN INCH OF ICE IN ALTONA.
Feb 24, 2:22 PM CSTFREEZING RAIN 0.25Brooklyn, IL
Feb 24, 2:22 PM CSTFREEZING RAIN 0.25Morton, IL
Feb 24, 4:30 PM CSTFREEZING RAIN 0.121 Nw Bloomington, IL1/8 INCH OF ICE AND 1/4 INCH OF SLEET BEFORE PRECIPITATION CHANGED TO RAIN AROUND 430 PM.
Feb 24, 4:30 PM CSTFREEZING RAIN 0.4Minonk, ILENDED AT 430 PM
Feb 24, 4:40 PM CSTFREEZING RAIN 0.5Altona, ILHALF INCH OF ICE IN ALTONA. POWER OUT IN TOWN AND SURROUNDING COMMUNITIES. MANY SMALL BRANCHES DOWN.
Feb 24, 4:45 PM CSTFREEZING RAIN 0.1Henry, IL
Feb 24, 5:00 PM CSTFREEZING RAIN 0.13Washington, ILOBSERVER ESTIMATED 1/8 OF AN INCH OF ICE.
Feb 24, 5:00 PM CSTFREEZING RAIN 0.15Rome, IL
Feb 24, 5:10 PM CSTFREEZING RAIN 0.3Ogden, ILTHREE TENTHS OF AN INCH OF ICE IN OGDEN. ALL SURFACES ICE COVERED.
Feb 24, 5:30 PM CSTFREEZING RAIN 0.1Champaign, IL3 HOUR PRESSURE FALL 6.4 MB
Feb 24, 5:30 PM CSTFREEZING RAIN 0.1Germantown Hills, IL
Feb 24, 5:30 PM CSTFREEZING RAIN 0.25Peoria, IL
Feb 24, 5:40 PM CSTFREEZING RAIN 0.2Princeville, IL31 DEGREES
Feb 24, 5:40 PM CSTFREEZING RAIN 0.2Urbana, ILFROM WILL IN URBANA.
Feb 24, 5:40 PM CSTFREEZING RAIN 0.25Washington, IL
Feb 24, 5:40 PM CSTFREEZING RAIN 0.6Altona, IL
Feb 24, 6:00 PM CSTFREEZING RAIN 0.25Rome, IL
Feb 24, 6:20 PM CSTFREEZING RAIN 0.12Bismarck, IL
Feb 24, 6:30 PM CSTFREEZING RAIN 0.5Hoopeston, ILOBSERVER ESTIMATED A HALF INCH OF ICE ON THE GROUND...FREEZING RAIN FELL FROM AROUND 3 PM TO 630 PM.
Feb 24, 7:00 PM CSTFREEZING RAIN 0.25Gridley, ILREPORT FROM THE SIGNIFICANT WEATHER OBSERVER PROGRAM
Feb 24, 7:15 PM CSTFREEZING RAIN 0.9Galesburg, ILMIXTURE OF PRIMARILY SLEET AND FREEZING RAIN...WITH A LITTLE SNOW. BETWEEN 3/4 AND ONE INCH OF ICE COATING ALL SURFACES. POWER OUTAGES AND TREE LIMBS DOWN.
Feb 24, 7:25 PM CSTFREEZING RAIN 0.3Gilson, ILFREEZING RAIN HAS CHANGED TO SNOW
Feb 24, 8:00 PM CSTFREEZING RAIN 0.5Varna, IL
Feb 24, 8:10 PM CSTFREEZING RAIN 0.2Germantown Hills, IL
Feb 24, 11:00 PM CSTFREEZING RAIN 0.2Dahinda, ILPOWER STILL OUT
Feb 24, 11:30 PM CSTFREEZING RAIN 0.3Toulon, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2482 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
540 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KILX 241805
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1205 PM CST SAT FEB 24 2007

...ICE STORM AFFECTING CENTRAL AND EAST CENTRAL ILLINOIS TODAY...

.A STRONG SYSTEM DEVELOPING IN THE CENTRAL PLAINS WILL CONTINUE
TO LIFT NORTHEAST TODAY... AND INTO NORTHERN ILLINOIS BY
TOMORROW. FREEZING RAIN WILL CONTINUE TO ADVANCE NORTHEAST ACROSS
CENTRAL ILLINOIS THIS MORNING AND SPREAD INTO EAST CENTRAL
ILLINOIS THIS AFTERNOON. DUE TO THE COLD DRY AIR ON THE
SURFACE...THE PRECIPITATION WILL MAY MIX WITH SLEET AT TIMES...MAINLY
FOR KNOX... STARK AND MARSHALL COUNTIES. THIS FREEZING RAIN WILL
CONTINUE DURING THE AFTERNOON HOURS AS TEMPERATURES REMAIN BELOW
FREEZING. AS THE SYSTEM GETS CLOSER TO THE AREA LATE THIS
AFTERNOON...WARMER AIR SHOULD FILTER INTO CENTRAL AND EAST CENTRAL
ILLINOIS...CHANGING THE PRECIPITATION TO ALL RAIN.

ILZ027>031-036>038-040>044-242215-
/O.UPG.KILX.WW.Y.0004.000000T0000Z-070225T0000Z/
/O.NEW.KILX.IS.W.0002.070224T1805Z-070225T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN
1205 PM CST SAT FEB 24 2007

...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED AN ICE STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

FREEZING RAIN WILL CONTINUE ACROSS CENTRAL ILLINOIS THIS
AFTERNOON. ICE ACCUMULATION OF ONE QUARTER TO ONE HALF INCH IS
EXPECTED. SLEET AND SNOW MAY MIX IN AT TIMES...MAINLY NORTH OF A
LINE FROM GALESBURG TO LACON. SLEET ACCUMULATION SHOULD REMAIN
LESS THAN A HALF INCH. ICE WILL ACCUMULATE ON CARS...TREES... AND
POWER LINES...AS WELL AS SIDEWALKS AND SECONDARY ROADS. THE WINDS
WILL LIKELY CAUSE BRANCHES TO FALL FROM TREES... AND POSSIBLY
CAUSE POWER OUTAGES. THE PRECIPITATION WILL CHANGE TO ALL RAIN
AROUND 5 PM... AS WARMER AIR MOVES INTO THE AREA.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

$$

ILZ045-046-242215-
/O.UPG.KILX.WW.Y.0004.000000T0000Z-070225T0000Z/
/O.NEW.KILX.IS.W.0002.070224T1805Z-070225T0000Z/
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE
1205 PM CST SAT FEB 24 2007

...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED AN ICE STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

FREEZING RAIN WILL DEVELOP ACROSS CHAMPAIGN AND VERMILION
COUNTIES BY 1 PM THIS AFTERNOON. ICE ACCUMULATION OF ONE QUARTER
TO ONE HALF INCH IS EXPECTED...ESPECIALLY ON TREES AND POWER
LINES. POWER OUTAGES MAY OCCUR AS TREE BRANCHES FALL... DUE TO
STRONG WINDS. ROADS AND WALKWAYS WILL BECOME HAZARDOUS. SOME SLEET
MAY MIX IN AT TIMES...CAUSING ADDITIONAL TRAVEL DIFFICULTIES. THE
PRECIPITATION SHOULD BECOME ALL RAIN THIS EVENING... AS WARMER AIR
MOVES INTO THE AREA.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

$$

ILZ055-057-242215-
/O.CON.KILX.WW.Y.0004.000000T0000Z-070225T0000Z/
DOUGLAS-EDGAR-
1205 PM CST SAT FEB 24 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

A WINTRY MIX OF FREEZING RAIN AND SLEET IS EXPECTED ACROSS
DOUGLAS AND EDGAR COUNTIES THIS AFTERNOON. THE PRECIPITATION WILL
START AROUND NOON AS A WINTERY MIX OF FREEZING RAIN AND SLEET... AND
THEN CHANGE TO ALL RAIN AROUND 5 PM AS WARMER AIR MOVES INTO THE
AREA. ICE ACCUMULATION OF ONE QUARTER INCH IS EXPECTED. SLEET
ACCUMULATION SHOULD REMAIN LESS THAN A HALF INCH. ICE WILL
ACCUMULATE ON CARS... TREES... AND POWER LINES...AS WELL AS
SIDEWALKS AND SECONDARY ROADS. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

ILZ047-048-242215-
/O.CON.KILX.WW.Y.0004.000000T0000Z-070225T0000Z/
CASS-MENARD-
1205 PM CST SAT FEB 24 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

FREEZING RAIN WILL CONTINUE ACROSS CENTRAL ILLINOIS THIS
AFTERNOON. SLEET MAY MIX IN AT TIMES. ICE ACCUMULATION UP TO ONE
QUARTER INCH IS EXPECTED. SLEET ACCUMULATION SHOULD REMAIN LESS
THAN A HALF INCH. ICE WILL ACCUMULATE ON CARS...TREES... AND POWER
LINES...AS WELL AS SIDEWALKS AND SECONDARY ROADS. THE PRECIPITATION
WILL CHANGE TO ALL RAIN AFTER 4 PM... AS WARMER AIR MOVES INTO THE
AREA.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

SHIMON
3 follow-up statements
000 
WWUS43 KILX 242154
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CST SAT FEB 24 2007

...ICE STORM AFFECTING CENTRAL AND EAST CENTRAL ILLINOIS TODAY...

.A STRONG STORM SYSTEM OVER THE PLAINS WILL CONTINUE TO PROVIDE A
WINTRY MIX OF PRECIPITATION TO PARTS OF CENTRAL ILLINOIS THIS
EVENING. FREEZING RAIN AND SLEET IS EXPECTED TO CONTINUE ALONG AND
NORTH OF A CANTON TO CHAMPAIGN LINE...WITH STORM TOTAL ICE
ACCUMULATIONS RANGING FROM ONE QUARTER TO ONE HALF OF AN INCH. THE
PRECIPITATION WILL GRADUALLY TRANSITION TO RAIN AFTER 9 PM...AS
TEMPERATURES SLOWLY RISE ABOVE FREEZING.

ILZ036-040>044-242300-
/O.CAN.KILX.IS.W.0002.000000T0000Z-070225T0000Z/
FULTON-SCHUYLER-MASON-LOGAN-DE WITT-PIATT-
INCLUDING THE CITIES OF...HAVANA...LINCOLN
354 PM CST SAT FEB 24 2007

...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE ICE
STORM WARNING. 

TEMPERATURES HAVE WARMED ABOVE FREEZING...AND THE PRECIPITATION
HAS CHANGED TO ALL RAIN. THE ICE STORM WARNING HAS THEREFORE BEEN
CANCELLED.

$$

ILZ047-048-055-057-242300-
/O.CAN.KILX.WW.Y.0004.000000T0000Z-070225T0000Z/
CASS-MENARD-DOUGLAS-EDGAR-
354 PM CST SAT FEB 24 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES HAVE WARMED ABOVE FREEZING...AND THE PRECIPITATION
HAS CHANGED TO ALL RAIN. THE WINTER WEATHER ADVISORY HAS THEREFORE BEEN
CANCELLED.

$$

ILZ027>031-037-038-045-046-250300-
/O.EXT.KILX.IS.W.0002.000000T0000Z-070225T0600Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-CHAMPAIGN-
VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
354 PM CST SAT FEB 24 2007

...ICE STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE ICE STORM WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

FREEZING RAIN WILL CONTINUE ACROSS LOCATIONS ALONG AND NORTH OF A
CANTON...TO HEYWORTH...TO CHAMPAIGN LINE INTO THE EVENING. STORM
TOTAL ICE ACCUMULATIONS WILL RANGE FROM ONE TENTH TO ONE QUARTER
OF AN INCH. THE PRECIPITATION WILL GRADUALLY CHANGE TO MAINLY RAIN
AFTER 9 PM...AS TEMPERATURES RISE A FEW DEGREES ABOVE FREEZING.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

$$
000 
WWUS43 KILX 250300
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
900 PM CST SAT FEB 24 2007

ILZ029-031-037-038-045-046-250400-
/O.CAN.KILX.IS.W.0002.000000T0000Z-070225T0600Z/
PEORIA-WOODFORD-TAZEWELL-MCLEAN-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...PEORIA...BLOOMINGTON...NORMAL...
CHAMPAIGN...URBANA...DANVILLE
900 PM CST SAT FEB 24 2007

...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE ICE
STORM WARNING. 

MIXED PRECIPITATION HAS CHANGED MAINLY TO RAIN THIS EVENING. MOST
AREAS ARE SEEING TEMPERATURES ABOVE THE FREEZING MARK...SO NO
FURTHER ICE ACCUMULATIONS ARE EXPECTED.

$$

ILZ027-028-030-250600-
/O.CON.KILX.IS.W.0002.000000T0000Z-070225T0600Z/
KNOX-STARK-MARSHALL-
INCLUDING THE CITY OF...GALESBURG
900 PM CST SAT FEB 24 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

AN ICE STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE UNTIL
LATE THIS EVENING. ICE ACCUMULATIONS BETWEEN 1/2 INCH AND 1 INCH
HAVE BEEN REPORTED...WITH ANOTHER TENTH OR TWO POSSIBLE. STRONG
WINDS WILL COMBINE WITH THE ICE TO CAUSE TREE LIMBS AND POWER
LINES TO BE BLOWN DOWN. TRAVEL WILL BE HAZARDOUS.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

$$

CHURCHILL
000 
WWUS43 KILX 250548
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1148 PM CST SAT FEB 24 2007

ILZ027-028-030-250700-
/O.CAN.KILX.IS.W.0002.000000T0000Z-070225T0600Z/
KNOX-STARK-MARSHALL-
INCLUDING THE CITY OF...GALESBURG
1148 PM CST SAT FEB 24 2007

...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE ICE
STORM WARNING. 

MOST OF THE PRECIPITATION OVER THE WARNING AREA HAS MOVED FURTHER
NORTH INTO NORTHERN ILLINOIS. TEMPERATURES ARE RISING ABOVE
FREEZING...WHICH WILL ALLOW ICE ACCUMULATIONS TO BEGIN MELTING.
PERIODS OF LIGHT RAIN AND LIGHT SNOW WILL BE POSSIBLE OVERNIGHT...
BUT THE THREAT OF ADDITIONAL HAZARDOUS WEATHER HAS ENDED.
MOTORISTS SHOULD STILL USE CAUTION ON ROADWAYS DUE TO LINGERING
ICE.

$$

CHURCHILL

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this ice storm warning went out at Feb 24, 10:42 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Feb 24, 10:42 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1042 AM CST SAT FEB 24 2007

.DISCUSSION...
E/SE SURFACE FLOW AHEAD OF DEVELOPING LOW PRESSURE HAS PREVENTED
MORNING TEMPS FROM RISING MUCH ACROSS THE KILX CWA.  16Z READINGS
RANGE FROM THE UPPER 20S ALONG AND NORTH OF I-74...TO THE LOWER 30S
ALONG THE I-72 CORRIDOR...TO THE MIDDLE 30S ALONG AND SOUTH OF
I-70.  PRECIP SHIELD HAS BEEN SLOWLY LIFTING NORTHEASTWARD ACROSS
WEST-CENTRAL AND SOUTHWEST ILLINOIS...WITH THE LEADING EDGE NOW
REACHING A PEORIA...TO LINCOLN...TO EFFINGHAM LINE.  HAVE RECEIVED
MANY REPORTS OF FREEZING RAIN AND LIGHT ICING...PARTICULARLY NORTH
OF I-72.  WITH DEWPOINTS STILL IN THE TEENS AND LOWER 20S...ENOUGH
EVAPORATIVE COOLING HAS TAKEN PLACE DURING PRECIP ONSET...THAT EVEN
AREAS THAT WERE A DEGREE OR TWO ABOVE FREEZING INITIALLY HAVE COOLED
TO NEAR FREEZING...RESULTING IN A MIX OF FREEZING RAIN AND SLEET.
BASED ON CURRENT TRENDS...HAVE UPDATED THE WINTER WEATHER ADVISORY
TO INCLUDE ADDITIONAL COUNTIES FURTHER SOUTH...BASICALLY ALONG AND
NORTH OF A RUSHVILLE...TO LINCOLN...TO PARIS LINE.  TEMPS STILL
EXPECTED TO SLOWLY RISE THIS AFTERNOON...WITH BEST ICING THREAT
SHIFTING FURTHER NORTH ALONG AND NORTH OF I-74.  MEANWHILE...RAIN
WILL FALL ACROSS THE CENTRAL AND SOUTHERN CWA...WITH A FEW RUMBLES
OF THUNDER POSSIBLE.  WILL SEND OUT UPDATED ZONES TO REFLECT THESE
CHANGES.

&&

.PREV DISCUSSION...
LOTS OF ISSUES WERE ADDRESSED TODAY WITH ANOTHER MAJOR STORM SYSTEM
AIMED AT THE MIDWEST THIS WEEKEND. MODELS CONTINUE SLOWER AND
FURTHER SOUTH POSITION OF DEEP LOW PRESSURE TRACK AND COOLER TREND
OVER CENTRAL IL WHICH PUTS NORTHERN AREAS AT RISK OF FREEZING RAIN
AND SLEET LATER THIS MORNING/AFTERNOON AND POSSIBLY INTO THIS
EVENING ESPECIALLY FROM I-74 NORTH. FLOOD WATCH WILL CONTINUE TODAY
AND TONIGHT WITH HEAVY RAINS POSSIBLE THIS AFTERNOON AND EVENING.
ADDRESSING STRONGER WINDS THIS AFTERNOON AND EVENING AND CLOSE TO
WIND ADVISORY CRITERIA. SPC HAS GENERAL RISK OF THUNDER ACROSS
CENTRAL AND SOUTHERN IL WITH SLIGHT RISK OF SEVERE STORMS SSW OF IL
OVER SW HALF OF MO. GFS APPEARS MORE PROGRESSIVE WITH EXITING STRONG
LOW PRESSURE SUNDAY NIGHT AS IT WEAKENS.

.SHORT TERM...TODAY THROUGH MONDAY
10Z/4 AM SURFACE MAP SHOWS 989 MB LOW PRESSURE DEEPENING OVER FAR SE
CO WITH A WARM FRONT EXTENDING INTO SW MO/TN. 1039 MB CANADIAN HIGH
PRESSURE WAS OVER HUDSON BAY AND RIDGING SOUTH ACROSS THE OHIO
VALLEY. EAST BREEZES OVER IL BETWEEN THESE WX SYSTEMS OVER IL HAS
ADVECTED IN LOWER DEWPOINTS IN THE UPPER TEENS AND LOWER 20S ACROSS
CENTRAL/SE IL. THE FREEZING LINE WAS JUST NE OF A MACOMB TO
SPRINGFIELD TO LAWRENCEVILLE...WITH TEMPS 25 TO 30F NE OF THIS LINE
AND LOW TO MID 30S SW. WIDESPREAD PRECIPITATION WAS OVER CENTRAL
MO/IA WITH EMBEDDED THUNDERSTORMS FUELED BY 40 KNOT OR STRONGER
SOUTHERLY LOW LEVEL JET. ALOFT A VERY STRONG 538 DM 500 MB CUTOFF
LOW AND NEGATIVE TITLED TROF WAS OVER NORTHERN NM/TX BORDER AND NEAR
THE CO/KS BORDER.

DRIER AIR IN PLACE WILL NEED TO BE SATURATED BEFORE PRECIPITATING SO
THIS WILL DELAY ONSET OF PRECIPITATION...AND MODELS MAY BE A BIT
QUICK MOVING IN QPF THIS MORNING. THINKING THAT PRECIPITATION WILL
MOVE INTO AREAS SW OF SPRINGFIELD AROUND 9 AM OR LATER...THEN NE
TOWARD I-74 EARLY THIS AFTERNOON. FAR NE AREAS AROUND DANVILLE MAY
BE LATE TODAY BEFORE PRECIPITATION MOVES IN. NOTICED NEW RUC MODELS
IS EVEN SLOWER BRINGING IN QPF WITH ITS QPF SW OF A BLOOMINGTON TO
LAWRENCEVILLE LINE BY 21Z/3 PM. AREAS ALONG AND NORTH OF A LEWISTOWN
TO CHAMPAIGN LINE LOOK LIKE BEST AREA AT RISK FOR FREEZING RAIN AND
SLEET BY AFTERNOON. ISSUED WINTER WX ADVISORY FOR THIS AREA LATE
MORNING AND AFTERNOON AND MAY NEED TO BE EXTENDED INTO THIS EVENING
AS LOW PRESSURE MOVES INTO EASTERN KS. SLEET ACCUMULATIONS LESS THAN
A HALF INCH AND ICE ACCUMULATIONS LESS THAN A QUARTER INCH. HIGHER
AMOUNTS POSSIBLE JUST NORTH OF ILX CWFA. FOLLOWED COOLER GUIDANCE
HIGHS TODAY RANGING FROM MID 30S FROM I-74 NORTH TO MID 40S FROM
JACKSONVILLE TO LAWRENCEVILLE SW. FORECAST SOUNDINGS SLOWLY WARM
LATE TODAY AND INTO THIS EVENING WITH FREEZING RAIN/SLEET CHANGING
TO RAIN IN NE AREAS. VERY TIGHT PRESSURE GRADIENT THIS AFTERNOON AND
EVENING AND WINDS COULD APPROACH WIND ADVISORY CRITERIA WITH
SUSTAINED AT 30 MPH AND GUSTS OF 40 TO 45 MPH. LOW PRESSURE MOVES
INTO NORTHERN MO BY MIDNIGHT AND SWINGS OCCLUDED FRONT EAST THROUGH
CENTRAL IL THIS EVENING WITH GOOD BET OF SHOWERS AND THUNDERSTORMS
THEN GET DRY SLOTTED FOR A TIME OVERNIGHT. DEEP LOW PRESSURE MOVES
INTO NORTHERN IL SUNDAY AFTERNOON AND COOLER AIR USHERS IN ON WEST
BREEZES. OCCASIONAL RAIN AND SNOW SHOWERS NW OF LINCOLN RAIN GOOD
CHANCE OF RAIN SHOWERS SE IL. SNOW ACCUMULATIONS LOOK LESS THAN A
HALF INCH WITH TEMPS IN THE 30S. KEPT CHANCE OF LIGHT SNOW SHOWERS
AROUND ON MON WITH LOW PRESSURE OVER SOUTHERN PARTS OF LAKE MI/LOWER
MI AND IL IN CYCLONIC FLOW WITH LOW CLOUDS LINGER AT LEAST THROUGH
MON NIGHT. COOLED HIGHS MON INTO MID TO UPPER 30S.

.LONG TERM...TUESDAY THROUGH FRIDAY.
PARTLY TO MOSTLY CLOUDY SKIES TUE AS WEAK HIGH PRESSURE SLOWLY MOVES
IN BY TUE NIGHT WITH BETTER CLEARING THEN. THEN STORM SYSTEM LOOKS
TO ARRIVE WED NIGHT/THU WITH MAINLY CHANCE OF RAIN WITH SNOW CHANCES
MORE OVER NORTHERN IL. LITTLE OR NO CHANGES MADE TO EXTENDED
FORECAST.

&&

.HYDROLOGY...
MANY AREAS IN CENTRAL AND SE IL HAVE SEEN A RELEASE OF WATER FROM
THE MELTING SNOW PACK...AND DITCHES ARE ALREADY FULL OF WATER IN
SEVERAL AREAS. THE RAINFALL RATES THIS AFTERNOON AND EVENING WILL
LIKELY BE A QUARTER TO HALF INCH PER HOUR AND POSSIBLY MORE WITH
THUNDERSTORMS. WITH THE GROUND FROZEN DOWN TO ABOUT 4
INCHES...RUNOFF WILL BE PROMINENT. RAINFALL AMOUNTS OF 1 TO 2 INCHES
WILL BE COMMON. THE SNOW ON THE GROUND IN OUR CENTRAL CWA STILL
HOLDS ABOUT A HALF INCH TO AN INCH OF WATER. THE RAIN WILL LIKELY
MELT THE SNOW...CAUSING FLOODING PROBLEMS IN MANY AREAS. EVEN OUR SE
CWA FROM I-70 SE..WHICH HAD LITTLE SNOW...HAS RIVERS NEAR FLOOD FROM
RECENT RAINS. FEEL THERE IS ENOUGH POTENTIAL FOR CITY STREETS WITH
CLOGGED DRAINS... AND RURAL STREAMS AND DITCHES... TO BECOME
OVERWHELMED WITH RAIN AND MELTING SNOW. THAT A FLOOD WATCH CONTINUES
FOR OUR WHOLE CWA FROM 9 AM TODAY THROUGH 6 AM SUNDAY MORNING.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH 9 AM TODAY THROUGH 6 AM SUNDAY MORNING FOR
ILZ027>031-036>038-040>057-061>063-066>068-071>073.

WINTER WEATHER ADVISORY THROUGH 6 PM TODAY FOR
FULTON...KNOX...STARK...MARSHALL...WOODFORD...PEORIA...TAZEWELL...
MCLEAN...SCHUYLER...CASS...MENARD...MASON...LOGAN...PIATT...DEWITT...
DOUGLAS...EDGAR...CHAMPAIGN...AND VERMILION COUNTIES

&&

BARNES/HUETTL
Hazardous weather outlook, Feb 24, 6:12 AM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
612 AM CST SAT FEB 24 2007

ILZ027>031-036>038-251200-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
612 AM CST SAT FEB 24 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL MOVE INTO THE REGION TODAY.
PRECIPITATION WITH THIS SYSTEM WILL START THIS MORNING AND COULD
BEGIN AS A MIXTURE OF LIGHT FREEZING RAIN AND SLEET...ESPECIALLY
ALONG AND NORTH OF A LEWISTOWN TO BLOOMINGTON LINE. ANY FREEZING
PRECIPITATION WILL CHANGE TO ALL RAIN AROUND 6 PM...AS
TEMPERATURES CLIMB ABOVE THE FREEZING MARK. THE RAIN WILL BECOME
HEAVY AT TIMES SATURDAY AFTERNOON AND EVENING...BEFORE TAPERING
OFF LATE SATURDAY NIGHT. BETWEEN 1 AND 2 INCHES OF RAIN IS
ANTICIPATED. THE HEAVY RAIN...COMBINED WITH RECENT SNOW-MELT AND
PARTIALLY FROZEN GROUND...COULD LEAD TO FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AS THE SYSTEM MOVES NORTHEAST...COLDER AIR WILL MOVE IN AND
CHANGE THE PRECIPITATION TO ALL SNOW ON SUNDAY. ANY ACCUMULATION
OF SNOW THAT OCCURS ON SUNDAY WILL BE MINIMAL...GENERALLY 1 INCH
OR LESS. STAY TUNED TO LATER FORECASTS FOR UPDATED INFORMATION ON
THIS DEVELOPING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ045-046-251200-
CHAMPAIGN-VERMILION-
612 AM CST SAT FEB 24 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL MOVE INTO THE REGION TODAY.
PRECIPITATION WITH THIS SYSTEM WILL START AROUND NOON AND COULD
BEGIN AS A MIXTURE OF LIGHT FREEZING RAIN AND SLEET...ESPECIALLY
ALONG AND NORTH OF A CHAMPAIGN TO DANVILLE LINE. ANY FREEZING
PRECIPITATION WILL CHANGE TO ALL RAIN AROUND 6 PM...AS TEMPERATURES
CLIMB ABOVE THE FREEZING MARK. THE RAIN WILL BECOME HEAVY AT TIMES
SATURDAY AFTERNOON AND EVENING...BEFORE TAPERING OFF LATE SATURDAY
NIGHT. BETWEEN 1 AND 2 INCHES OF RAIN IS ANTICIPATED. THE HEAVY
RAIN...COMBINED WITH RECENT SNOW-MELT AND PARTIALLY FROZEN
GROUND...COULD LEAD TO FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ040>044-047>057-061>063-066>068-071>073-251200-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-
MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-
612 AM CST SAT FEB 24 2007

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL MOVE INTO THE REGION ON SATURDAY...
SPREADING RAIN ACROSS CENTRAL AND SOUTHEAST ILLINOIS. THE RAIN
WILL BECOME HEAVY AT TIMES SATURDAY AFTERNOON AND EVENING...BEFORE
TAPERING OFF LATE SATURDAY NIGHT. A FEW THUNDERSTORMS WILL ALSO BE
POSSIBLE...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.
BETWEEN 1 AND 2 INCHES OF RAIN WILL FALL. THE HEAVY
RAIN...COMBINED WITH RECENT SNOW-MELT AND PARTIALLY FROZEN
GROUND...COULD LEAD TO FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AS THE SYSTEM MOVES NORTHEAST...COLDER AIR WILL MOVE IN AND
CHANGE THE PRECIPITATION TO ALL SNOW BY SUNDAY. ANY ACCUMULATION
OF SNOW THAT OCCURS ON SUNDAY WILL BE MINIMAL...GENERALLY LESS
THAN 1 INCH. STAY TUNED TO LATER FORECASTS FOR UPDATED INFORMATION
ON THIS DEVELOPING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

AUTEN

In the hours before

Local storm report, Feb 24, 10:10 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1010 AM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     FREEZING RAIN    GILSON                  40.87N 90.20W
02/24/2007  E0.10 INCH       KNOX               IL   MESONET

            REPORTED A TENTH OF AN INCH OF ICE IN THE PAST HALF HOUR.
            REPORT FROM THE SIGNIFICANT WEATHER OBSERVER PROGRAM

&&

KELLY
Local storm report, Feb 24, 10:21 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 AM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FREEZING RAIN    RUSHVILLE               40.12N 90.57W
02/24/2007  E0.20 INCH       SCHUYLER           IL   MESONET

            OBSERVER REPORTED 0.2 OF AN INCH OF ICE ON POWERLINES AND
            TREES...ROADS IN TOWN ARE SLICK. IN ADDITION...ICE
            PELLETS SNALLER THAN PEA SIZED FELL EARLIER. REPORT FROM
            SIGNIFICANT WEATHER OBSERVER PROGRAM.

&&

KELLY
Local storm report, Feb 24, 10:39 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1039 AM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     FREEZING RAIN    2 S PHILADELPHIA        39.89N 90.12W
02/24/2007  E0.10 INCH       CASS               IL   MESONET

            ONE TENTH OF AN INCH OF ICE IN THE PAST HOUR. REPORT FROM
            THE SIGNIFICANT WEATHER OBSERVER PROGRAM.

&&

KELLY
Local storm report, Feb 24, 10:43 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1043 AM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     FREEZING RAIN    CANTON                  40.56N 90.04W
02/24/2007  E0.15 INCH       FULTON             IL   EMERGENCY MNGR

            FULTON COUNTY EMERGENCY MANAGER ESTIMATING BETWEEN 0.1
            AND 0.2 OF AN INCH OF ICE. COUNTY ROAD 22 WEST OF CANTON
            NEAR SPOON RIVER COLLEGE A SHEET OF ICE.

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:18 AM CSTWinter Weather AdvisoryILXCass, Champaign, DeWitt, Douglas, Edgar, Fulton and 13 more12 hr

Nearby

Ice Storm Warnings in Illinois, 2007Every ice storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.